Q. Kindly help with my constant, mild chest pain.

Answered by
Dr. Vishnu Priya G
and medically reviewed by iCliniq medical review team.

Hi doctor,

I am an 18 year old male. I am having a mild constant chest pain. Sometimes I feel shortness in breathing, little bit of headache and heaviness in throat. Please help me.

Do you have a question on Chest Pain or Headache?

Ask a Doctor Now

Dr. Vishnu Priya G

MBBS
Family Physician General Practitioner

Hello,

Welcome to icliniq.com.

As per the short history, it is difficult to make a diagnosis. But, I will try to explain the symptoms and related causes. It would have been more helpful if you had given your weight and body mass index (BMI).


The Probable causes:

The chest pain can be related to diseases involving the stomach, heart, lungs and the chest wall. The diagnosis depends on the type of chest pain pricking or vague and changes while breathing has to be noted. Shortness of breath has to be rated for the amount of work causing the shortness of breath. A headache may arise due to sinusitis or stress (tension). Heaviness in the throat may be caused by infection, regurgitation, etc.

Considering the symptoms put together, I presume that it could be regurgitation. Regurgitation is partially or undigested food felt in the throat from food pipe after swallowing. It may be due to any one of the following:

1. A lax sphincter in the lower end of the esophagus.
2. Tight non-relaxing sphincter not letting food pass through (achalasia).
3. Increased abdominal pressure.
4. Esophageal diverticula.
5. Helicobacter pylori infection.

The recurrent regurgitation will disturb the flora in the throats leading to repeated infection, sore throats and hoarseness. If severe may result in upper respiratory tract infections, sinusitis, and headache.

Chest pain is described mild and constant seem to be heartburn due to regurgitation. There could be other possibilities which require detailed history and basic examination.

Investigations to be done:

To follow preventive measures and if symptoms persist, get an upper GI endoscopy to determine the cause and to arrive at a diagnosis.

Preventive measures:

1. Do not lie down flat after taking food. Lie down 2 hours after taking food.
2. Make sure to eat half stomach. Split up the meals (six half stomach food is better than three full stomach food).
3. Cut down on spicy food and eat healthy and freshly prepared food. Have a balanced diet and take fruits and vegetables. Maintain a body mass index between 18.5 and 24.9.

Try these measures. If symptoms persist, then you may consult a doctor in person to get the necessary medications to reduce the acidity, reflux, and treatment for a throat infection.

The history is very minimal to arrive at a diagnosis and start a treatment plan. I advise you to follow the preventive measures and consult a doctor when symptoms prevail or worsen.

Regarding follow up:

For further information consult a general practitioner online.---> https://www.icliniq.com/ask-a-doctor-online/general-practitioner

Also Read Answers From:

Related Questions & Answers


What could be the root cause for bloated stomach after having food?
Query: Hi doctor, I am a 37 year old male. I am feeling bloated stomach and giddiness immediately after eating. The feel is more especially after lunch. What could be the root cause? Please explain. Thank you.  Read Full »
Dr. Klerida Shehu
Medical Gastroenterologist

Answer: Hi, Welcome to icliniq.com. You are reporting to have bloating after eating, especially lunch. These symptoms may be related to stomach issues like gastritis or gall bladder issues like biliary sludge (bile precipitation) or dyskinesia (gall bladder muscle motility disorder). In my opinion you sho...  Read Full »
 
I have headache after using Nevanac ophthalmic suspension
Query: Hello doctor, I am 37 years old. I have discomfort and mild pain in the right eye since last four days. The doctor has advised taking Nevanac ophthalmic suspension 0.1 suspension, and Maxmoist eye drops for dry eye. He has advised to take Nevanac one drop four times daily in both eyes, and Maxmoist ...  Read Full »
Dr. Rahul Vaswani
Eye Care Ophthalmologist

Answer: Hello, Welcome to icliniq.com. No, Nevanac (Nepafenac) does not have such side effects. But, I suggest you reduce the frequency of Nevanac to twice daily after 15 days and then to once at bedtime after next 15 days. You said you are wearing -2.75 in the right and -3.75 in left. This is a spherica...  Read Full »
 
How to Treat Heartburn?
Article Overview: This article explains the cause, prevention and treatment of heartburn in detail.  Read Article »
Dr. Muhammad Zohaib Siddiq
Medical Gastroenterologist

Usually at night, we may feel a sour liquid in our throat coming from beneath or burning sensation in our upper tummy. The pain goes up through our chest to the throat. Sometimes we fear it as a heart attack. This is called heartburn or gastroesophageal reflux disease (GERD) in medical terms. How D ...  Read Article »
 
Popular

Popular

Ask your health query to a doctor online?

Ask a Doctor Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee: